Allergic to blood pressure medication.

Q: For the last 7 months I have had a reaction to taking losartan and bendrofluzide tablets which caused large ichy lumps and then eventually violent vomiting. My tablets have been changed to bisoprolol because I was ok on beta blockers before but I have started to get the itchy lumps again could there be a common ingredient which I am allergic to in all blood pressure medication?

A: Pills may contain substances other than the active ingredient. Dyes, glycerin, cornstarch, and cellulose are examples of non-active ingredients. It is possible that your new medicine contains an inactive ingredient that is causing your reaction. Once you have been sensitized to an ingredient, it takes less of the substance to cause a reaction. Your pharmacist or doctor can tell you everything that is contained in your medicine. You also can do an online search here at Daily Med.

Brand name losartan (Cozaar) and bisoprolol (Zebeta) both contain hypromellose, microcrystalline cellulose, and titanium dioxide. The most likely suspect is titanium dioxide although true allergies to titanium dioxide are thought to be rare. Discuss this further with your doctor.

1 Star2 Stars3 Stars4 Stars5 Stars (8 votes, average: 3.88 out of 5)
Loading ... Loading ...